MAUDE Adverse Event Report: ETHICON INC. PDS+ CLR 27IN 4-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ CLR 27IN 4-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP422H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Fatigue (1849); Fever (1858); Unspecified Infection (1930); Pain (1994); Not Applicable (3189)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was obtained: [surgeon¿s comment] infectious bacteria are mrse.The infection is not caused by the product but is considered to be due to the procedure or communication with the patient.As of (b)(6) 2019, the patient¿s condition is stable (the patient is not hospitalized originally).The following information was requested, but unavailable: no further information will be provided.Lot # unknown.What date did the patient present with symptoms (# post op days)? any suture absorption issues (fast or slow)? was any medical/surgical intervention done on patient post-op? was any re-operation/re-suturing/ revision surgery done on patient post-op after initial procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? no further information is available.Does the surgeon believe the event is due to suture deficiency? the surgeon initially said ""there is a possibility that the suture was the source of the infection"", but when the sales-rep confirmed the situation again, the surgeon said ""the infection is not caused by the product but is considered to be due to the procedure or communication with the patient"".No further information will be provided.
 
Event or Problem Description
It was reported that the patient underwent cv port fixation procedure on (b)(6) 2018 and suture was used.The suture was used on dermal layer for wound of the upper right arm.A catheter was placed under the dermis.On (b)(6) 2019 the patient experienced fatigue, fever, pain and reddening at the cv port site.On (b)(6) 2019 the patient was evaluated at the hospital and incision site with pus adhesion.The surgeon opined that there was possibility of catheter infection.Chest xray confirmed that the port system was not damaged.An additional procedure was performed, and the suture and catheter were removed fluoroscopically.Debridement was performed for the reddening on the wound edge and the wound edge was closed with a different suture type.The patient condition is reported as stable.The surgeon opined that the infection is not caused by the product but is considered to be due to the procedure or communication with the patient.Additional information has been requested.

Brand Name
PDS+ CLR 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8612193
Report Number2210968-2019-81405
Device Sequence Number14071588
Product Code NEW
UDI-Device Identifier10705031048263
UDI-Public10705031048263
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPDP422H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date05/15/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight54